Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 221, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 15, 2017, 11:01 PM EDT for Bartholomew County, Indiana. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 11:01 PM EDT (03:01 UTC)
- Expired
- Jun 16, 2017, 8:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flatrock River at Columbus (FLCI3). The gauge peaked at 11.18 ft at Jun 16, 2017, 1:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03363900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
031
WGUS43 KIND 160301
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1101 PM EDT Thu Jun 15 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in central Indiana...
Flatrock River...
.Lowland flooding is developing along Flatrock River in central
Indiana. Flooding is expected to be brief, ending on Friday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC005-160401-
/O.NEW.KIND.FL.W.0221.170616T0301Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T1200Z.170616T1800Z.NO/
1101 PM EDT Thu Jun 15 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Flatrock River near Columbus.
* until Friday evening.
* At 10:30 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.5 feet by
tomorrow morning. The river will fall below flood stage tomorrow
early afternoon.
* At 12.0 feet...On April 6, 2011 after reaching 13 feet...Noblitt
Park...CR 400N and Owens Bend Park remained flooded.
&&
LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
3927 8593 3935 8589
$$2 follow-up statements
286
WGUS83 KIND 160305
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1105 PM EDT Thu Jun 15 2017
...A Flood Warning continues for portions of the following rivers
and creeks in Indiana...
East Fork White River...Flatrock River...Muscatatuck River...Wabash
River...White River...Youngs Creek...
.Flooding has returned to portions of central Indiana. Parts of
central Indiana received 2 to more than 6 inches of rain since
Tuesday morning. High water along some small streams will approach
levels seen in May. Flood levels along rivers will be lower than
those experienced last month. Flooding will persist up to 4 days.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-170305-
/O.EXT.KIND.FL.W.0210.000000T0000Z-170618T2327Z/
/SERI3.1.ER.170615T1651Z.170616T1200Z.170618T1127Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The East Fork White River at Seymour.
* until Sunday evening.
* At 9:45 PM Thursday the stage was 15.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by
tomorrow morning. The river will fall below flood stage Sunday
morning.
* At 15.6 feet...Jackson County Sheriff's reported following roads
closed when the river experienced a minor rise after the Great June
2008 flood: SR 235 east of Medora to Covered Bridge, CR 300N east
of Honeytown to Shieldstown, CR 225W between CR 300N and Slab Road
River Bridge, CR 410W from US 50 to Vallonia, Newford Road, west
from Vehslage Road to the 5000 block east, CR 400E from Newford
Road south to Shieldstown, CR 150 E from CR 3000N to CR 4000N, CR
100E from CR 3000N to CR 4000N and CR 700E by CR 800N.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC005-170000-
/O.CON.KIND.FL.W.0221.000000T0000Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T1200Z.170616T1800Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Flatrock River near Columbus.
* until Friday evening.
* At 10:30 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.5 feet by
tomorrow morning. The river will fall below flood stage tomorrow
early afternoon.
* At 12.0 feet...On April 6, 2011 after reaching 13 feet...Noblitt
Park...CR 400N and Owens Bend Park remained flooded.
&&
LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
3927 8593 3935 8589
$$
INC081-161406-
/O.EXT.KIND.FL.W.0212.000000T0000Z-170616T1406Z/
/AMTI3.1.ER.170615T1022Z.170616T0215Z.170616T0806Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Youngs Creek at Amity.
* until Friday morning.
* At 10:15 PM Thursday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* At 7.0 feet...Youngs Creek at flood stage. Most low areas along
creek are flooded. Approaches to CR 400S bridge over Youngs Creek
begin to flood.
&&
LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
3942 8602 3945 8605
$$
INC071-093-175-170304-
/O.CON.KIND.FL.W.0218.170618T0046Z-170619T1402Z/
/WHLI3.1.ER.170618T0046Z.170618T1200Z.170619T0802Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* from Saturday evening to Monday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.5
feet Sunday morning.
* At 18.0 feet...Floods area in a few low spots and woodland areas
along the river. Residential property is not directly at this
point.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$
ILC185-INC027-051-083-125-170304-
/O.CON.KIND.FL.W.0215.170620T0859Z-170621T1800Z/
/PTRI3.1.ER.170620T0859Z.170620T1800Z.170621T0600Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The White River at Petersburg.
* from late Monday night to Wednesday afternoon.
* At 10:30 PM Thursday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 16.2 feet by Tuesday early afternoon. The river
will fall below flood stage by early Wednesday morning.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-170304-
/O.CON.KIND.FL.W.0216.170620T1930Z-170622T1600Z/
/HAZI3.1.ER.170620T1930Z.170621T1200Z.170622T0400Z.NO/
1005 PM CDT Thu Jun 15 2017
The Flood Warning continues for
The White River at Hazleton.
* from Tuesday afternoon to Thursday June 22.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7
feet Wednesday morning.
* At 17.0 feet...Lowest reading available from the Hazleton Staff
Gage. Since the 1930s the White River has moved from the "old
wellhouse" to several hundred yards from the "old wellhouse". The
river returns to the "old wellhouse" around 17 to 17.5 feet.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$
INC045-121-157-165-171-170304-
/O.CON.KIND.FL.W.0207.000000T0000Z-170618T0300Z/
/LAFI3.1.ER.170615T1105Z.170616T0600Z.170617T1500Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Lafayette.
* until Saturday evening.
* At 10:31 PM Thursday the stage was 13.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by
after midnight tomorrow. The river will fall below flood stage late
Saturday morning.
* At 14.0 feet...Lowland flooding is in progress. High water affects
river cabins near North 9th Street. Low county roads are nearly
impassable. Tapawingo Park in West Lafayette begins to flood.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC045-121-165-171-170304-
/O.CON.KIND.FL.W.0208.000000T0000Z-170618T1500Z/
/CVGI3.1.ER.170615T2130Z.170616T1800Z.170618T0300Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Covington.
* until Sunday morning.
* At 10:45 PM Thursday the stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by
tomorrow early afternoon. The river will fall below flood stage
Saturday before midnight.
* At 20.0 feet...A few county roads begin to flood. Higher
bottomlands begin to flood. The first cottage upstream from U.S.
136 bridge may become isolated by high water.
&&
LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
4020 8747 4040 8709
$$
INC121-165-167-170304-
/O.CON.KIND.FL.W.0209.000000T0000Z-170619T0000Z/
/MTZI3.1.ER.170616T0150Z.170617T1200Z.170618T1200Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Montezuma.
* until Sunday evening.
* At 10:45 PM Thursday the stage was 14.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.4 feet by
Saturday morning. The river will fall below flood stage Sunday
morning.
* At 18.0 feet...Montezuma agricultural levee is overtopped. Fourteen
hundred acres of low bottomlands flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-170304-
/O.CON.KIND.FL.W.0219.170617T1200Z-170619T1200Z/
/HUFI3.1.ER.170617T1200Z.170618T0600Z.170619T0000Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Terre Haute.
* from Saturday morning to Monday morning.
* At 10:00 PM Thursday the stage was 11.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 14.5 feet by early Sunday morning. The river will
fall below flood stage by Sunday evening.
* At 14.0 feet...Flood waters begin to enter the two breaks in the
Honey Creek Levee maintained by the Honey Creek Levee Association.
These two breaks occurred during the April 2013 flood.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-170304-
/O.CON.KIND.FL.W.0217.170617T0859Z-170620T0440Z/
/HUTI2.1.ER.170617T0859Z.170618T1800Z.170619T1640Z.NO/
1005 PM CDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* from late Friday night to late Monday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7
feet Sunday early afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-170304-
/O.CON.KIND.FL.W.0220.170617T1800Z-170620T1012Z/
/RVTI3.1.ER.170617T1800Z.170619T1200Z.170619T2212Z.NO/
1105 PM EDT Thu Jun 15 2017
The Flood Warning continues for
The Wabash River at Riverton.
* from Saturday afternoon to Tuesday morning.
* At 10:00 PM Thursday the stage was 12.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday early afternoon and
continue to rise to near 15.8 feet by Monday morning. The river
will fall below flood stage by Monday evening.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$800
WGUS83 KIND 161456
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1056 AM EDT Fri Jun 16 2017
...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Flatrock River...White River...
.The Flatrock River and White River... has fallen
below flood stage in.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC185-INC027-051-083-125-161526-
/O.CAN.KIND.FL.W.0215.000000T0000Z-170621T1800Z/
/PTRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM EDT Fri Jun 16 2017
The Flood Warning is cancelled for
The White River at Petersburg.
* At 10:30 AM Friday the stage was 7.6 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 14.2 feet
Tuesday early afternoon.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
INC005-161526-
/O.CAN.KIND.FL.W.0221.000000T0000Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T0445Z.170616T0647Z.NO/
1056 AM EDT Fri Jun 16 2017
The Flood Warning is cancelled for
The Flatrock River near Columbus.
* At 10:30 AM Friday the stage was 8.2 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 2:47 AM Friday.
* Forecast...The river will continue to fall to 6.0 feet by tomorrow
morning.
&&
LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
3927 8593 3935 8589
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 15, 10:23 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 15, 10:23 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1023 PM EDT Thu Jun 15 2017 .UPDATE... Aviation section updated && .SYNOPSIS... Issued at 312 PM EDT Thu Jun 15 2017 A weak upper disturbance may bring isolated storms to eastern sections early this evening. Otherwise...A high pressure ridge will persist across the southeast U.S. An approaching cold front will bring increasing chance of Thunderstorms late Friday through the weekend as it moves towards central Indiana. This front will move on to the southeast early next week and dry and slightly cooler weather will occur Monday and Tuesday. Low chances of thunderstorms along with warmer temperatures will return by the middle of next week. && .NEAR TERM /Overnight/... Issued at 942 PM EDT Thu Jun 15 2017 Surface analysis this evening shows a broad Ridge of High pressure over Indiana...stretching from the deep to to Michigan. GOESR shows high cloud streaming across the southeast half of the state within the flow aloft. Minimal temperature advection is expected through the night and skies should be mainly clear or mostly clear. With light winds....expect cooling at or near dew point temps by morning. No significant changes to the ongoing forecast. Just minor tweaks to temp grids based upon observational trends. && .SHORT TERM.../Friday through Sunday/ Issued at 312 PM EDT Thu Jun 15 2017 Models are in general agreement and went with a blend in most cases. Friday will start out dry...but an upper disturbance moving across the Mississippi valley may bring low chances of thunderstorms to all but far southeast sections by late Friday. Models indicate a high pressure ridge across the southeast U.S. while a moist southerly flow pushes north across the Mississippi valley into the great lakes. An area of low pressure will move to Iowa by Saturday and into the Great lakes by Sunday as trailing cold front pushes southeast across central Indiana. Expect a gradual increase in thunderstorm chances over the weekend and with Sunday being the wettest day especially south. Highs will be in the upper 80s to around 90 Friday and Saturday and 80 to 85 Sunday. Lows will be in the upper 60s to near 70 Friday night and lower 70s Saturday night. In most cases stayed close to model initialized numbers. && .LONG TERM /Sunday night through Thursday/... Issued at 236 PM EDT Thu Jun 15 2017 The long term starts with precipitation coming to an end across the area as a front moves off to the east. Thus early Sunday night will keep a slight chance to low chance pop in the southeastern/eastern counties. Late Sunday night high pressure starts to build in and brings dry weather and slightly cooler temperatures with it. The high will slide across the area Monday into tuesday and keep these dry conditions with more average temperatures across the area for this time of year. Tuesday night through Thursday there are small chances for thunderstorms for parts of the area in the forecast. This is really a broadbrush as models are showing weak upper waves moving through a more progressive pattern as the ridge over the area flattens. In such a pattern, the timing of the waves and ridge suppression will be important to the timing of PoPs, and there is too much uncertainty to get specific with that this far out in time. Temperatures will warm with time as heights increase over the area even with the ridge suppression. && .AVIATION /Discussion for the 160300Z TAFs/... VFR Conditions will continue. Surface ridge of high pressure remains across the region. No significant changes. Previous Discussion below /Discussion for the 160000Z TAFs/... Issued at 653 PM EDT Thu Jun 15 2017 VFR Conditions are expected this TAF period. GOESR shows Mid cloud over eastern Indiana drifting east as weak high pressure over the central Mississippi river valley arrives in the region. Forecast soundings and time heights remain dry...thus only some sct high cloud will be expected. CONSHORT fails to develop CU on Friday despite forecast soundings suggesting achieve able convective temps in the afternoon. Will hold off any mention for now...but this could be a change in the next 1-2 issuances. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...PUMA SHORT TERM...JH LONG TERM....CP AVIATION...JP
Hazardous weather outlook, Jun 15, 7:47 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 747 PM EDT Thu Jun 15 2017 INZ021-028>031-035>049-051>057-060>065-067>072-170000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 747 PM EDT Thu Jun 15 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Weak high pressure will provide a break from recent unsettled weather for tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: There is a chance of thunderstorms at times through the weekend. Severe storms are possible late Saturday into Sunday. Large hail and damaging winds will be the main threats. Any storm is capable of producing gusty winds, brief heavy rain and cloud to ground lightning. Discussion: Very warm, humid and unstable air will interact with numerous upper disturbances and also with a cold front late in the weekend. The result will be scattered to numerous thunderstorms at times through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late in the weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:44 PM EDT | Special Weather Statement | IND | Tippecanoe | 31 min |
| Jun 16, 5:45 PM EDT | Special Weather Statement | IND | Fountain | 30 min |
| Jun 16, 6:17 PM EDT | Special Weather Statement | IND | Tippecanoe | 28 min |
| Jun 16, 6:28 PM EDT | Special Weather Statement | IND | Fountain | 47 min |
| Jun 16, 6:46 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 44 min |
| Jun 16, 6:57 PM EDT | Special Weather Statement | IND | Tippecanoe | 33 min |
| Jun 16, 7:30 PM EDT | Special Weather Statement | IND | Parke | 30 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.